MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located iliac vein.A 12.0 x 40, 75cm charger catheter was advanced for dilation.However, during angioplasty at 4 atmospheres for 5 seconds the balloon ruptured.The device was completely removed from the patient body.There were no patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Initial reporter address 1 - (b)(6).Device evaluated by manufacturer: the device was returned and the balloon was examined.The examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.A balloon longitudinal tear was identified beginning approximately 5mm distal of the proximal markerband and extending approximately 38mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the tip identified no issues with the tip which could possibly have contributed to the complaint incident.A visual and tactile examination of the shaft found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located iliac vein.A 12.0 x 40, 75cm charger catheter was advanced for dilation.However, during angioplasty at 4 atmosopheres for 5 seconds the balloon ruptured.The device was completely removed from the patient body.There were no patient complications nor injuries were reported.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8257217
Report Number2134265-2019-00117
Device Sequence Number13931964
Product Code FGE
UDI-Device Identifier08714729803867
UDI-Public08714729803867
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2019
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0019344497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1